Urticaria (need to exclude autoimmune disorder)
Welcome to Healthcare Magic and hope I will be able to point you in the right direction.
Your symptoms (skin rashes) suggest a condition where histamine levels rise in response to stress, infections, occasionally drugs (like painkillers), abnormal hormone levels (especially thyroid) that is URTICARIA.
Allergies are NOT the cause of urticaria, although you may have underlying allergies that may be detected in the testing process.
ANSWERS to your questions -
Looking at the symptoms, could it be autoimmune disorder ?
Underlying autoimmunity needs to be excluded given the joint problems, ANA test that screen for underlying connective tissue
diseases should be done first.
or Anti-CCP antibodies specifically excludes rheumatoid arthritis
, although unlikely.
Anti-thyroid antibodies (Anti-TPO, TG) needs t o be done at the same time as ANA.
Vit B12, folate, iron levels will determine whether they need to be corrected.
Vit D3 levels will be normal as you are now on treatment with 1000IU, was it checked before start of treatment?
Is quitting smoking related to this ? (i.e. Hyperthyroidism
No, but thyroid disorder
needs to be excluded.
Anti-TPO, TG and TSH needs to be done.
Could it be related to arthritis ? (RA factor was normal in the report though )
Excellent, as I alluded to earlier.
C3 and C4 levels need to be done with ANA, to see if the arthritis is related to the rashes.
I don't want pain killers or stimulants to suppress the symptoms. To find the root cause, where should I start ?
Raised CRP level is an indication of inflammation. How do I find out what's causing it ?
Slightly raised CRP is common in untreated urticaria, so dont worry.
Unless you have an underlying infection, such as urinary tract infection
I did the blood test in May 2013. What further tests are required for proper diagnosis ?
Liver function tests
Fasting glucose, lipid profile
Mast cell tryptase
Vit B12, folate, ferritin (or iron) levels
The treatment is usually high dose antihistamines for 4-6 months, skin lotion such as Dermocalm lotion.
Immunosuppressants may be required if the C3 C4 levels or antibodies are strongly positive.